Abstract

A technique is presented for computing the spatial variation of dielectric permittivity in waveguides, directly from the distribution with mode number of the mode indices. The method applies to two-dimensional as well as to three-dimensional axially symmetric media in which the permittivity varies only in a direction transverse to the axis of guidance. It provides a means for inverting the well-known WKB formula for mode guidance, and by design contains only the limitations that are inherent in the WKB asymptotic method.

© 1975 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Approximate solution to the scalar wave equation for optical waveguides

I. C. Goyal, R. L. Gallawa, and A. K. Ghatak
Appl. Opt. 30(21) 2985-2989 (1991)

Electromagnetic waves in two-dimensionally inhomogeneous media*

Alfredo Miguel Ozorio de Almeida
J. Opt. Soc. Am. 68(12) 1748-1756 (1978)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (21)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription